| Model Number |
400SMTXSFT0202 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/26/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the ophthalmic artery using a penumbra smart coil (smart coil).During the procedure, a smart coil would not advance at all within the introducer sheath.Therefore, the smart coil was removed.The procedure was completed using a new smart coil.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance will likely be experienced during advancement and the device may not be advanced out of the introducer sheath.Forceful advancement against this resistance may have contributed to the stretch near the proximal end of the introducer sheath.During functional testing, the smart coil was unable to be advanced form its returned position due to the introducer sheath stretch.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.